Alert archive / Michigan / River Flood Warnings in 2015
River Flood Warning 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Jun 24, 2015, 11:39 AM EDT for Ingham County, Michigan. It was in force for 5 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2015, 11:39 AM EDT (15:39 UTC)
- Expired
- Jun 24, 2015, 4:30 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ingham County, MI
The radar
The Detroit radar (KDTX), 85 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Sycamore Creek near Holt (HHTM4).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04112850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
599
WGUS43 KGRR 241539
FLWGRR
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1139 AM EDT WED JUN 24 2015
...The National Weather Service in Grand Rapids has issued a flood
warning for the following rivers in Southwest Lower Michigan...
Sycamore Creek At Holt affecting Ingham County
.The Sycamore Creek at Holt is currently cresting right at minor
flood stage. The following forecast is based on observed and forecast
24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Even 6 inches of fast-moving flood water can knock
you off your feet... and a depth of 2 feet will float your car.
Never try to walk... swim... or drive through such swift water. If
you come upon flood waters... stop... turn around and go another way.
This warning will be in effect until the river falls below its flood
stage.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC065-242030-
/O.NEW.KGRR.FL.W.0008.150624T1539Z-150624T2030Z/
/HHTM4.1.ER.000000T0000Z.150624T1515Z.150624T1800Z.NO/
1139 AM EDT WED JUN 24 2015
The National Weather Service in Grand Rapids has issued a
* Flood Warning for
the Sycamore Creek At Holt.
* until this afternoon.
* At 11:15 AM Wednesday the stage was 8.0 feet.
* Flood stage is 8.0 feet.
* Minor Flooding is occurring and Minor flooding is forecast.
* Forecast, the river will continue to fall to below flood stage by
this afternoon.
* Impact, at 8.0 feet...Expect minor flooding of low lying areas
adjacent to the river, in the Lansing Municipal Golf Course and
sections of East Mt. Hope Road.
* Flood history, this crest compares to a previous crest of 8.0 feet
on Feb 19 1981.
&&
LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
4268 8449 4271 8451
$$
EBW1 follow-up statement
145
WGUS83 KGRR 242028
FLSGRR
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
428 PM EDT WED JUN 24 2015
...The flood warning has expired and is replaced by a flood
advisory for the following rivers in Southwest Lower Michigan...
Sycamore Creek at Holt affecting Ingham County
.The Sycamore Creek near Holt has fallen below Minor Flood Stage but
still remains above bankfull until Sunday night. The Flood Warning
has been downgraded to a Flood Advisory. The following forecast is
based on observed and forecast 24 hour precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Motorists should not attempt to drive around
barricades or drive cars through flooded areas.
Stay tuned to further developments by listening to your local
radio... television... or NOAA Weather Radio for further information.
Additional weather and river information can be found on our homepage
at www.weather.gov/grr.
&&
MIC065-242058-
/O.EXP.KGRR.FL.W.0008.000000T0000Z-150624T2030Z/
/HHTM4.1.ER.150624T1745Z.000000T0000Z.150624T1745Z.NO/
428 PM EDT WED JUN 24 2015
The Flood Warning has expired for
the Sycamore Creek At Holt.
* at 3:15 PM Wednesday, the stage was 7.98 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 2:00 PM Wednesday.
* Forecast, the river will continue to fall to 7.6 feet by tomorrow
morning.
* Impact, at 8.0 feet...Expect minor flooding of low lying areas
adjacent to the river, in the Lansing Municipal Golf Course and
sections of East Mt. Hope Road.
* Flood history, this crest compares to a previous crest of 8.1 feet
on Mar 23 2014.
&&
LAT...LON 4271 8455 4268 8455 4264 8451 4264 8445
4268 8449 4271 8451
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Jun 24, 7:41 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 24, 7:41 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 741 AM EDT WED JUN 24 2015 LATEST UPDATE... AVIATION .SYNOPSIS... ISSUED AT 328 AM EDT WED JUN 24 2015 EXPECT CONSIDERABLE SUNSHINE TODAY WITH NEAR NORMAL TEMPERATURES. A STORM SYSTEM TRACKING SOUTH OF LOWER MICHIGAN ON THURSDAY WILL BRING SHOWERS AND A FEW THUNDERSTORMS TO THE AREA. AREAS NEAR AND SOUTH OF INTERSTATE 96 WILL HAVE THE GREATEST CHANCE OF HAVING MEASURABLE RAINFALL ON THURSDAY. IT WILL BE COOLER THURSDAY DUE TO ALL THE CLOUDINESS. HIGHS WILL ONLY BE IN THE LOWER 70S. HIGH PRESSURE MOVES INTO THE AREA FRIDAY SO EXPECT MOSTLY SUNNY SKIES WITH HIGHS MOSTLY IN THE 70S. && .SHORT TERM...(TODAY THROUGH FRIDAY) ISSUED AT 328 AM EDT WED JUN 24 2015 THE BIG QUESTION FOR THIS FORECAST IS JUST HOW FAR NORTH DOES THE HEAVY RAINFALL GET THURSDAY MORNING? GIVEN HOW WET IT HAS BECOME OVER OUR SOUTHERN CWA OF LATE... THIS IS AN IMPORTANT QUESTION TO ASK. THE LATEST NAM RUN (24/00Z) SHOWS 3 TO 5 INCHES OF RAIN OVER A GOOD PART OF OUR CWA THURSDAY DURING THE DAY. IF THAT TURNED OUT TO BE CORRECT WE WOULD HAVE REALLY SIGNIFCANT FLOODING ISSUES SOUTH OF I-96. HOWEVER THE OTHER MODELS ARE MORE CONSISTENT WITH EACH OTHER AND WITH THERE PREVIOUS RUNS AND THEY (ECMWF AND GFS) SHOW THE BULK OF THE RAINFALL STAYING SOUTH OF MICHIGAN...CLOSER TO THE TRACK THE SURFACE LOW. THE SHORT STORY IS THERE IS A SHORTWAVE (SEEN ON SATELLITE IMAGES AS THE SYSTEM OVER IDAO EARLY THIS MORNING) THAT HEADS EAST SOUTHEAST OVER THE NEXT 36 HOURS. AT THE SAME TIME WE HAVE A DIGGING NORTHERN STREAM SHORTWAVE. THE TWO SYSTEM TRY TO MERGE THURSDAY OVER LOWER MICHIGAN. SO AS THE SOUTHERN STREAM SYSTEMS COMES IN IT CAUSES A STRONG MOISTURE RETURN AT LOW TO MID LEVELS. THAT SURGE OF MOISTURE AND WARMER AIR WILL CREATE AND AREA OF THUNDERSTORMS THAT WILL TRACK OVER OUR SOUTHERN CWA AND MORE LIKELY JUST SOUTH OF OUR CWA DURING THE EARLY MORNING HOURS OF THURSDAY. THEN THE RESIDUAL SHOWERS WILL IMPACT THE REST OF THE CWA INTO THE AFTERNOON. HIGH PRESSURE FOLLOW FOR FRIDAY CLEARING THE SKY AND BRINGING IN MORE COOL AIR. .LONG TERM...(FRIDAY NIGHT THROUGH TUESDAY) ISSUED AT 328 AM EDT WED JUN 24 2015 THE LONG TERM PORTION OF THE FCST WILL FEATURE AN UPPER AIR PATTERN SHIFT ACROSS THE CONUS. THE PATTERN WILL SHIFT FROM WHAT HAS BEEN A NEARLY ZONAL FLOW TO A MORE AMPLIFIED FLOW WITH TROUGHING SETTLING OVER THE GREAT LAKES. THIS WILL LEAD TO A COOLER THAN AVERAGE PERIOD AND A BIT UNSETTLED. WE SHOULD REMAIN MOSTLY DRY FRI NIGHT THROUGH SAT NIGHT ACROSS MOST OF THE AREA...ALTHOUGH WE WILL HAVE TO WATCH PCPN THAT LOOKS TO SLIDE JUST SE OF THE AREA ON SAT. WE WILL SEE A SHORT WAVE DIVING SE AMPLIFY A BIT AS THE UPPER RIDGE BUILDS ACROSS THE WRN PORTION OF THE COUNTRY. THIS WILL INDUCE SFC LOW INTENSIFICATION TO OUR S AND SE BY SAT. MOISTURE WILL WRAP AROUND THE DEVELOPING SYSTEM AND TRY TO SNEAK IN ACROSS THE SE PORTION OF THE AREA. RIGHT NOW...WE LOOK TO BE JUST WEST OF THE BEST DYNAMICS WITH A SHORT WAVE RIDGE BUILDING IN BEHIND IT AND A DRIER NE FLOW. WE WILL SEE THE CHC FOR SHOWERS AND STORMS INCREASE ON SUN AFTERNOON AND THEN CONTINUE OFF AND ON THROUGH THE END OF THE PERIOD ON TUE. THE TROUGH AXIS TO OUR EAST WILL PUT THE AREA UNDER NW FLOW ALOFT...ALLOWING SHORT WAVES TO MOVE IN FROM THE NW ON OCCASION. THIS WILL KEEP A CHC OF SHOWERS/STORMS IN THROUGH THE PERIOD WITH COOLER TEMPS EXPECTED. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 740 AM EDT WED JUN 24 2015 VFR CONDITIONS WILL PREVAIL MOST OF THE NEXT 24 HOURS. AN AREA OF RAIN WITH EMBEDDED THUNDERSTORMS IS EXPECTED TO IMPACT THE TAF SITES WELL AFTER 06Z...MORE LIKE AFTER 09Z. THE MORE SOUTHWESTER TAF SITE WILL BE IMPACTED FIRST AND SEE THE LOWEST CEILINGS AND VISIBILITIES FROM THIS EVENT. EXPECT AT LEAST MVFR CIGS/VSBY AS THE RAIN AREA MOVES IN. && .MARINE... ISSUED AT 328 AM EDT WED JUN 24 2015 NO ISSUES OF CONCERN SEEN AT THIS TIME. && .HYDROLOGY... ISSUED AT 245 PM EDT TUE JUN 23 2015 A SWATH OF HEAVY RAIN OF 2 TO 5 INCHES FELL SOUTH OF I-96 WITH THE STRONGER THUNDERSTORMS MONDAY AFTERNOON AND EVENING. WIDESPREAD RIVER RISES ARE ONGOING ACROSS THE GRAND AND KALAMAZOO RIVER BASINS. A RIVER FLOOD WARNING REMAINS IN EFFECT FOR THE LOOKING GLASS RIVER NEAR EAGLE THROUGH THURSDAY MORNING. MINOR FLOODING IS ONGOING NEAR THE RIVER. FORTUNATELY...THE RIVER CRESTED SLIGHTLY BELOW MODERATE FLOOD STAGE THIS AFTERNOON. THERE ARE CURRENTLY 12 RIVER FLOOD ADVISORIES IN EFFECT. A STEEP RISE HAS BEEN OBSERVED AT THE GRAND RIVER AT PORTLAND...AND THE GRAND RIVER AT IONIA IS CURRENTLY RISING SHARPLY. THIS CREST WILL WORK ITS WAY DOWNSTREAM THROUGH THE REST OF THE WEEK. THE GRAND RIVER MAY APPROACH BANKFULL IN DOWNTOWN GRAND RAPIDS...CRESTING NEAR OR JUST BELOW 12 FEET. THE FORECAST CREST ON THE GRAND RIVER IN IONIA IS AROUND 19 FEET...WHICH WILL CAUSE FLOODING AT IONIA FAIRGROUNDS. ANOTHER SUNNY DAY WITH DRY WEATHER IS EXPECTED ON WEDNESDAY. A LOW PRESSURE SYSTEM WILL TRACK SOUTH OF LOWER MICHIGAN WEDNESDAY NIGHT THROUGH THURSDAY...SPREADING RAINFALL INTO THE SOUTHERN HALF OF THE FORECAST AREA. THIS IS THE SAME AREA THAT RECEIVED THE MOST RAINFALL MONDAY OF COURSE. FORTUNATELY...RAINFALL AMOUNTS WILL NOT BE AS EXTREME. A HALF INCH OF RAIN SEEMS POSSIBLE SOUTH OF I-96...WITH UP TO AN INCH OF RAIN POSSIBLE IN FAR SOUTHWEST LOWER MICHIGAN. WE COULD SEE THUNDERSTORMS ACROSS SOUTHERN LOWER MICHIGAN AS WELL...WHICH MAY SLIGHTLY ENHANCE RAINFALL TOTALS. THIS RAIN LATER IN THE WEEK SHOULD NOT CAUSE SIGNIFICANT ADDITIONAL FLOODING...BUT MAY SERVE TO PROLONG ONGOING MINOR FLOODING. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...WDM SHORT TERM...WDM LONG TERM...NJJ AVIATION...WDM HYDROLOGY...EBW MARINE...WDM
Hazardous weather outlook, Jun 24, 3:50 AM EDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 350 AM EDT WED JUN 24 2015 MIZ037>040-043>046-050>052-056>059-064>067-071>074-250800- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 350 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT DUE TO RECENT HEAVY RAINFALL... WATER LEVELS ON AREA RIVERS AND STREAMS REMAIN HIGH NEAR AND SOUTH OF INTERSTATE 96. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SYSTEM MOVING SOUTH OF MICHIGAN MAY BRING A PERIOD OF SHOWERS AND A FEW NON SEVERE THUNDERSTORMS SOUTH OF INTERSTATE 96. THE BIGGEST THREAT FROM THESE STORMS WOULD BE LOCALLY HEAVY RAINFALL. ANOTHER SYSTEM MOVES INTO THE AREA SUNDAY NIGHT INTO MONDAY...THAT WILL BRING THE THREAT OF AFTERNOON AND EVENING THUNDERSTORMS TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. LMZ844>849-250800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 350 AM EDT WED JUN 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE SOUTH OF GRAND HAVEN THURSDAY AND ACROSS THE AREA MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT EXPECTED THROUGH THE WEEKEND. WDM
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:43 AM EDT | River Flood Warning | GRR | Ingham | 11 hr |
| Jun 24, 8:38 AM EDT | River Flood Advisory | GRR | Clinton | 6 days |
| Jun 24, 10:18 AM EDT | River Flood Advisory | GRR | Kalamazoo | 9 days |
| Jun 24, 4:23 PM EDT | River Flood Advisory | GRR | Ingham | 6 days |
| Jun 24, 6:38 PM EDT | River Flood Advisory | GRR | Ingham | 41 hr |
Nearby
River Flood Warnings in Michigan, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.